Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Pain at base of head. Taken decadron shot. What does this sound like?

Hi. About 2 1/2 weeks ago I woke up with a sharp, constant, pain at the base of my head on my left side. By the next day the pain had radiated down into my left shoulder , and now extends into my collar bone. I ve seen my general practitioner, and he made me lift my arm above my head, and asked if the pain got better. At the time it seemed to, do he suggested that it may be a herniated disk , and gave me a decadron shot, and sent me home with a prescription for muscle relaxers. The muscle relaxers do make it feel better for a couple of hours, but usually after that the pain comes back with avengeance. Also, when I lift my arm above my head now it doesn t seem to help with the pain anymore. My question is what does this sound like? Also, just this morning I woke up with the pain at the base of my head on the right side now as well.
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response

Thanks for the query,

This could be cervical spondylosis. In this problem there is a chance that nerve root may be compressed and cause pain. I advise you to get evaluated by a neurologist rather than a general physician. He will examine you and let you know if you need a MRI scan to see your cervical spine. This will guide us treat you better. Medications that will help are Gabapentine, pregabaline etc. You also need regular physiotherapy.

Hope this helps
Nest wishes
Answered: Fri, 22 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor